Alert archive / California / Gale Watches in 2014
Gale Watch 12, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Sep 1, 2014, 8:45 AM PDT. It took effect at Sep 1, 2014, 9:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 1, 2014, 8:45 AM PDT (15:45 UTC)
- In effect from
- Sep 1, 2014, 9:00 PM PDT
- Expired
- Sep 1, 2014, 2:30 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
573 WHUS76 KEKA 011545 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 845 AM PDT MON SEP 1 2014 PZZ470-012345- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-140902T0400Z/ /O.NEW.KEKA.GL.A.0012.140902T0400Z-140904T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 845 AM PDT MON SEP 1 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...N TO NW 20 TO 25 KT OCCASIONAL GUSTS UP TO 30 KT. WIND GUSTS TO 35 KT ARE EXPECTED TONIGHT THROUGH WEDNESDAY. * WAVES...NW 7 TO 8 FT AT 9 SECONDS. NORTHERLY WAVES WILL BUILD TO 10 TO 12 FT AROUND 8 SECONDS TUESDAY. WAVES WILL CONTINUE TO INCREASE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-012345- /O.CON.KEKA.SC.Y.0065.000000T0000Z-140905T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 845 AM PDT MON SEP 1 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THURSDAY. * WINDS...N 20 TO 25 KT. OCCASIONAL GUSTS UP TO 30 KT. WIND GUSTS WILL INCREASE TO 35 KT TUESDAY NIGHT AND WEDNESDAY. * WAVES...NW 8 TO 9 FT AT 8 TO 9 SECONDS. NORTHERLY WAVES WILL BUILD TO 10 TO 12 FT AROUND 9 SECONDS TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-012345- /O.CON.KEKA.SC.Y.0065.140902T1000Z-140904T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 845 AM PDT MON SEP 1 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT THURSDAY. * WINDS...N TO NW 10 TO 15 KT INCREASING TO 10 TO 20 KT TUESDAY NIGHT. * WAVES...NW BUILDING TO 6 TO 8 FT AT 8 SECONDS TONIGHT AND TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-012345- /O.CON.KEKA.SC.Y.0065.140902T2200Z-140903T2200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 845 AM PDT MON SEP 1 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 3 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 3 PM PDT WEDNESDAY. * WINDS...N TO NW 10 TO 20 KT. * WAVES...NW 6 TO 7 FT AT 8 TO 9 SECONDS. NORTHERLY WAVES WILL BUILD TO 8 TO 9 FT AROUND 9 SECONDS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
181 WHUS76 KEKA 012130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT MON SEP 1 2014 PZZ470-020530- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-140902T1600Z/ /O.UPG.KEKA.GL.A.0012.140902T0400Z-140904T0600Z/ /O.NEW.KEKA.GL.W.0019.140902T1600Z-140904T1500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 230 PM PDT MON SEP 1 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 8 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N 20 TO 25 KT OCCASIONAL GUSTS UP TO 30 KT TONIGHT. GALE FORCE WINDS ARE EXPECTED TUE THROUGH WED NIGHT. * WAVES...NW 7 TO 9 FT AT 9 SECONDS. NORTHERLY WAVES WILL CONTINUE TO BUILD THROUGH TUE AND WED...PEAKING TO AROUND 17 FT WED NIGHT, PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-020530- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-140903T0000Z/ /O.NEW.KEKA.GL.W.0019.140903T0000Z-140904T0900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PDT MON SEP 1 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 2 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY. * WINDS...N 20 TO 25 KT. OCCASIONAL GUSTS UP TO 30 KT TONIGHT. GALE FORCE WINDS ARE EXPECTED LATE TUE THROUGH WED EVENING. * WAVES...NW 8 TO 9 FT AT 9 SECONDS TONIGHT. NORTHERLY WAVES WILL CONTINUE TO BUILD TUE AND WED...PEAKING TO AROUND 17 FT WED NIGHT, PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-020530- /O.EXT.KEKA.SC.Y.0065.140902T1000Z-140904T1600Z/ /O.NEW.KEKA.SE.A.0007.140903T2200Z-140904T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 230 PM PDT MON SEP 1 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT THURSDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT THURSDAY. * WINDS...N 10 TO 15 KT TONIGHT AND TUE INCREASING TO 15 TO 25 KT ON WED. * WAVES...NW BUILDING TO 7 FT AT 9 SECONDS TONIGHT AND TUE. SEAS WILL BECOME INCREASINGLY HAZARDOUS TUE NIGHT THROUGH WED...POSSIBLY REACHING 13 FT AT 9 SECONDS WED NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-020530- /O.EXT.KEKA.SC.Y.0065.140903T0000Z-140904T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 230 PM PDT MON SEP 1 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM TUESDAY TO 3 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM TUESDAY TO 3 AM PDT THURSDAY. * WINDS...N 10 TO 20 KT...HIGHEST AROUND CAPE MENDOCINO. * WAVES...NW 6 FT AT 9 SECONDS TONIGHT AND TUE. NORTHERLY WAVES WILL BUILD TO AROUND 9 FT AT 9 SECONDS TUE NIGHT AND WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 1, 4:49 AM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 1, 4:49 AM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
449 AM PDT MON SEP 1 2014
.SYNOPSIS...AN UPPER HIGH PRESSURE RIDGE SOUTH OF THE AREA WILL
BRING A WARM AND MOSTLY SUNNY LABOR DAY TO NW CALIFORNIA. EARLY
MORNING LOW CLOUDS OVER HUMBOLDT BAY AND THE EEL RIVER VALLEY WILL
GIVE WAY TO SUNSHINE. MORE SEASONABLE WEATHER IS EXPECTED BY MID
TO LATE WEEK WITH CONTINUED DRY CONDITIONS.
&&
.DISCUSSION...LOW CLOUDS HAVE RE-FORMED ALONG PORTIONS OF THE REDWOOD
COAST EARLY THIS MORNING...MAINLY AROUND HUMBOLDT BAY AND UP THE
EEL RIVER VALLEY. THIS CLOUDINESS IS LESS EXTENSIVE THAN ON
SUNDAY...AND IS EXPECTED TO ERODE FAIRLY QUICKLY THIS MORNING.
TEMPERATURES WILL MAX OUT OVER THE INTERIOR THIS AFTERNOON...WITH
A FEW READINGS NEAR THE CENTURY MARK. COASTAL TEMPERATURES SHOULD
BE CLOSE TO SUNDAY'S READINGS...WITH SOME PORTIONS OF THE REDWOOD
COAST REACHING THE LOWER TO MID 70S BEFORE SURFACE WIND FLOW BACKS
A BIT MORE ONSHORE. TEMPERATURES WILL GRADUALLY COOL OVER THE
NEXT FEW DAYS AS THE PENCIL UPPER RIDGE S OF THE AREA PINCHES OFF
AND A LOW PRESSURE TROF DIGS OVER THE PAC NW. THIS TROF IS
EXPECTED TO BE MOSTLY DRY.
A CLOSED UPPER LOW MAY DEVELOP IN THE BASE OF THE UPPER TROF OFF
THE N CA COAST BY LATE IN THE WEEK. SOME MONSOONAL MOISTURE MAY GET
PULLED W TOWARD THE AREA BY THE WEEKEND IF THAT SCENARIO PANS OUT.
HAVE CONTINUED VERY MINIMAL POPS OVER THE INTERIOR DURING THIS
TIME FRAME. HOWEVER...THE FORECAST WORDING REMAINS DRY. /SEC
&&
.AVIATION...IFR TO LIFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KCEC THROUGH THE EARLY MORNING DUE
TO LOWER CEILINGS AND VISIBILITIES. MFR TO IFR CONDITIONS AND
LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KACV THROUGH THIS
MORNING DUE TO REDUCED CEILINGS. MVFR TO VFR CONDITIONS WILL PREVAIL AT
KCEC AND KACV THIS AFTERNOON WITH LIGHT TO MODERATE WINDS. VFR
CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KUKI
THROUGH TUESDAY.
&&
.MARINE...NORTHERLY WINDS AND THE SEAS WILL CONTINUE TO GRADUALLY
INCREASE THE NEXT FEW DAYS AS THE OFFSHORE HIGH PRESSURE RIDGE
STRENGTHENS AND THE INLAND THERMAL LOW PRESSURE TROUGH INTENSIFIES
GRADUALLY TIGHTENING THE PRESSURE GRADIENT ACROSS THE WATERS. WINDS
AND SEAS WILL BE HIGHER ACROSS THE OUTER WATERS. A SMALL CRAFT ADVISORY
IS IN EFFECT ACROSS THE OUTER WATERS DUE TO THE INCREASE IN THE WINDS
AND SEAS. A GALE WATCH IS IN EFFECT ACROSS THE NORTHERN OUTER WATERS
TONIGHT THROUGH WEDNESDAY MORNING AND WILL LIKELY BE UPGRADED TO A GALE
WARNING DUE TO INCREASING WIND GUSTS TO GALE FORCE TONIGHT AND TUESDAY.
A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS THE NORTHERN NEAR SHORE
WATERS FROM EARLY TUESDAY MORNING THROUGH EARLY THURSDAY MORNING DUE TO
THE INCREASING SEAS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS THE
SOUTHERN NEAR SHORE WATERS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON DUE TO INCREASING SEAS. WINDS AND SEAS WILL BE HIGHER NEAR
CAPES AND POINTS.
&&
.FIRE WEATHER...VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH MONDAY NIGHT OVER THE INTERIOR WITH THE DRIEST CONDITIONS
OVER RIDGETOPS. SOME OF THE N TO NE FLOW WILL BECOME GUSTY ALONG
THE RIDGETOPS TODAY...PARTICULARLY NEAR CAPE MENDOCINO.
DESCRIPTIVE HEADLINES TO THIS EFFECT HAVE BEEN CONTINUED IN THE
FIRE WX FORECAST. TUESDAY WILL BE A TRANSITION DAY FOLLOWED BY A
COOLING AND MOISTENING TREND FOR THE SECOND HALF OF THE WEEK.
SEC/BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 3 AM TUE TO 3 AM THU PZZ450.
GALE WATCH FROM THIS EVENING THROUGH WED MORNING PZZ470.
SMALL CRAFT ADVISORY UNTIL 10 PM PDT THU PZZ470-475.
SMALL CRAFT ADVISORY FROM 3 PM TUE TO 3 PM WED PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Sep 1, 4:50 AM PDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 450 AM PDT MON SEP 1 2014 CAZ001>004-076-021200- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 450 AM PDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:30 PM PDT | Gale Warning | EKA | 3 days | |
| Sep 1, 2:30 PM PDT | Hazardous Seas Watch | EKA | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.